MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC ATELLICA IM CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING/MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS, INC ATELLICA IM CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING/MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer reported an observation of a discordance between results of one patient sample when testing with atellica im ca 19-9 lot 531.The customer informed siemens of observations of a drop in atellica im ca19-9 quality control (qc) results over time, specifically, when the reagent packs have approximately 20 tests remaining in the reagent pack.The customer performed lookback of other results and found no issues with other samples.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating this event.
 
Event or Problem Description
The customer observed a discordance between results of one patient sample when testing with atellica im ca 19-9 lot 531.The initial sample result was greater than the assay measuring interval and was therefore tested diluted per the assay instruction for use (ifu).The customer noted that the sample was processed while quality control (qc) was running, and the results were out of range.The customer recalibrated, qc was retested and found to be acceptable, and the sample was retested diluted several times.Out of the results obtained, one was discordant relative to the other results.It was not confirmed if the discordant result was reported to physician, but the customer indicated that a corrected report was issued.There are no allegations of patient or user intervention or adverse health consequences due to the discordant ca19-9 result.
 
Additional Manufacturer Narrative
Siemens investigated a customer report of a discordant depressed result on a patient sample when testing with atellica im ca19-9 lot 531.The customer noted that the sample was processed while quality control (qc) was out of range on analyzer # (b)(6).Ca 19-9 qc data from the customer's other atellica im (b)(6) was acceptable.Siemens reviewed ca 19-9 qc data from atellica im (b)(6) and found that the imprecision was not limited to the beginning, middle, or end of a pack.Data showed multiple low qc results around the same time of day, 6-8 pm, which is after the customer runs maintenance which includes the daily cleaning protocol.Siemens recommended the following actions as part of troubleshooting for analyzer (b)(6): checking for residual bleach at the water resuspend port (since ca 19-9 assay uses the water resuspend port and residual bleach would cause low results).Checking the wash probes and line for occlusions (since autocheck data showed the wash vacuum was running high and autocheck data indicated wash ring air temperature is not causing ca 19-9 imprecision).Reagent probe 2 was replacement/verification (since reagent probe 2 dispense was turbulent).The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens was unable to further investigate this event because the customer declined to provide any additional information and discontinued use of the atellica im ca19-9 assay.Based on the available information, a product problem was not identified.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING/MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18977055
Report Number1219913-2024-00226
Device Sequence Number6571160
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date01/21/2025
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown